MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT
Model Number LXB10080
Medical Device Problem Codes Premature Activation (1484); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment of stent, stent allegedly partially deployed.No further information was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no images were provided for evaluation.Based on the available information and as no sample was returned the investigation will be closed with inconclusive result.A definite root cause could not be determined.Labeling review: in reviewing current labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address this potential risk.The ifu states: "prior to use, visually inspect the system for any sign of damage.If damaged, do not use.Failure to observe this precaution may result in patient injury." in addition the ifu states: "the deployment system is only ready for use once the blue safety tab has been removed.This should not be done until the stent is about to be released." correct deployment method was found sufficiency addressed.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on additional information and evaluation of device, it was identified that premature activation (device inoperable due to self-activation of stent) during preparation is not a reportable event.A supplemental was send to fda to reflects all the updates.Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the stent delivery system (flexxus stent 10 x 80 mm 7.5 f / 190 cm) was returned for evaluation.Based on the current state of the sample, the reported partial deployment could not be reproduced.However, a photo was provided, showing the condition of the sample, when it was received by the supplier.Based on this photo a premature stent deployment without using the trigger mechanism could be confirmed.Based on the current state of the sample, when it was received at angiomed investigation site, the cause for the premature stent deployment could not be determined.A manufacturing related issue could not be identified.Labeling review: in reviewing current labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address this potential risk.The ifu states: "prior to use, visually inspect the system for any sign of damage.If damaged, do not use.Failure to observe this precaution may result in patient injury." in addition the ifu states: "the deployment system is only ready for use once the blue safety tab has been removed.This should not be done until the stent is about to be released." correct deployment method was found sufficiency addressed.Update ( eval code & desc - method 1, results 1).

Brand Name
FLEXXUS ENDOSCOPIC BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7909861
Report Number9681442-2018-00177
Device Sequence Number1797292
Product Code FGE
UDI-Device Identifier00801741099298
UDI-Public(01)00801741099298
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberLXB10080
Device Catalogue NumberLXB10080
Device Lot NumberANBW0783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/26/2018
11/19/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/06/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1